Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 608, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 30, 2005, 9:57 PM CDT for Archer County, Texas. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 30, 2005, 9:57 PM CDT (02:57 UTC)
- Expired
- Sep 30, 2005, 10:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 30, 10:09 PM CDT | HAIL 1.75 | Archer City, TX | |
| Sep 30, 10:17 PM CDT | HAIL 0.88 | Archer City, TX | |
| Sep 30, 10:35 PM CDT | HAIL 1 | 1 E Scotland, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1039 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 010257 SVROUN TXC009-010345- /O.NEW.KOUN.SV.W.0608.051001T0257Z-051001T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 957 PM CDT FRI SEP 30 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 1045 PM CDT * AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF LAKE ARROWHEAD TO 9 MILES SOUTHWEST OF ARCHER CITY...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...EXTREME SOUTHWESTERN LAKE ARROWHEAD...HOLLIDAY...LAKE KICKAPOO...SCOTLAND AND WINDTHORST. HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 60 MPH ARE LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3384 9874 3351 9889 3344 9842 3384 9842 $$ 24
1 follow-up statement
000 WWUS54 KOUN 010313 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1012 PM CDT FRI SEP 30 2005 TXC009-010345- /O.CON.KOUN.SV.W.0608.000000T0000Z-051001T0345Z/ ARCHER TX- 1012 PM CDT FRI SEP 30 2005 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR ARCHER COUNTY... AT 1012 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A LARGE SEVERE THUNDERSTORM FROM 6 MILES SOUTHEAST OF LAKESIDE CITY TO 6 MILES SOUTH OF ARCHER CITY...MOVING EAST AT 40 MPH. GOLFBALL HAIL WAS REPORTED IN ARCHER CITY FROM THIS STORM. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...EXTREME SOUTHWESTERN LAKE ARROWHEAD...HOLLIDAY...LAKESIDE CITY...SCOTLAND AND WINDTHORST. HAIL UP TO THE SIZE OF GOLFBALLS IS LIKELY. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. LAT...LON 3383 9873 3350 9868 3344 9842 3384 9842 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 8:36 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 30, 8:36 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 836 PM CDT FRI SEP 30 2005 .UPDATE... UPR LOW OVR PANHANDLES WILL SLOWLY DRIFT EAST OVRNITE. STORMS HAVE DEVELOPED NEAR LOW IN NW OK SO HAVE INCREASED POPS IN THIS AREA. LLJ DEVELOPING WILL AID IN ADDITIONAL SHWR/TSTMS OVERNITE SPREADING EASTWARD ACROSS FA. OVERALL...REST OF FORECAST LOOKS GOOD. MINOR ADJUSTMENTS TO HOURLY GRIDS TO SHOW CURRENT TRENDS. WILL SEND UPDATE SHORTLY. MAXWELL && .PREV DISCUSSION... (ISSUED 214 PM CDT FRI SEP 30 2005) DISCUSSION... UPPER LOW CONT TO TRACK EAST ACROSS E NM INTO W TX THIS AFTN. HAVE ALREADY SEEN SOME ELEVATED SHWR/TSTM ACTIVITY TODAY AND EXPECT THIS TO CONT... WITH STORMS EVENTUALLY BECOMING SFC BASED BY LATE THIS AFTN INTO THIS EVENING. MODELS CONT TO SHOW CONSISTENCY IN DEVELOPING STORM COMPLEX ACROSS OUR SOUTHWEST AND THEN SPREADING IT NE OVERNIGHT. THINK MODELS ARE OVERDOING PRECIP AMOUNTS...BUT COULD STILL SEE A SWATH OF 1 TO 1 1/2 FROM SW INTO C OK TONIGHT. LARGER AREA OF PRECIP SHOULD PUSH INTO EASTERN SECTIONS OF OK BY SAT AFTN... BUT AS UPPER LOW BEGINS TO MOVE MORE NE THAN E TOMORROW ENOUGH FORCING WILL REMAIN IN AREA THAT WE COULD SEE SOME REDEVELOPMENT BACK TOWARD CENTRAL SECTIONS OF OK SAT AFTN. WILL KEEP SOME LOWER POPS GOING INTO SAT NIGHT ACROSS EASTERN SECTIONS. THINGS DRY OUT AND WARM UP FOR SECOND HALF OF WEEKEND INTO EARLY NEXT WEEK BEFORE ANOTHER COLD FRONT MOVES SOUTH THROUGH THE PLAINS BY MID WEEK. LATEST RUNS SLOW FRONTAL PASSAGE DOWN A FEW HOURS AND WILL MAKE CHANGES BASED ON THIS SLOWER PROGRESSION. WILL KEEP SOME PRECIP CHANCES INTO WED NIGHT WITH A NICE COOL DOWN BEGINNING ON WED ACROSS THE NORTH AND CONT ON THU/FRI. TEMP FORECAST FOR WED COULD BE ANOTHER DAY LIKE THIS LAST WED... WHEN WE SAW 100 DEGREE TEMPS ALONG THE RED RIVER AND TEMPS FALLING INTO THE 60S IN THE NW... IF STRONG LOW LEVEL THERMAL RIDGE DEVELOPS SOUTH OF SFC FRONT. && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 25/11
Hazardous weather outlook, Sep 30, 7:36 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT FRI SEP 30 2005
OKZ004>048-050>052-TXZ083>090-011300-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA AND ALL OF WESTERN NORTH TEXAS.
LOCATIONS...
THE SEVERE RISK AREA COVERS LOCATIONS NEAR AND WEST OF INTERSTATE
35.
TIMING...
SEVERE THUNDERSTORMS WILL BE LIKELY AT LEAST THROUGH MIDNIGHT.
IMPACTS...
GOLFBALL SIZE HAIL AND WIND GUSTS TO 70 MPH ARE LIKELY. HOWEVER...
ISOLATED INTENSE SUPERCELLS COULD PRODUCE LARGER HAIL TO THE SIZE OF
TENNIS BALLS.
DISCUSSION...
A STORM SYSTEM MOVING NORTHEAST THROUGH THE TEXAS PANHANDLE WILL
CONTINUE TO INDUCE WIDESPREAD THUNDERSTORMS ACROSS WESTERN AND
CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS THROUGH THE OVERNIGHT
HOURS. ALTHOUGH INSTABILITY IS ON THE MARGINAL SIDE...DEEP LAYER
WIND SHEAR IS VERY STRONG...AND THE LIFT PROVIDED BY THE STRONG
STORM SYSTEM WILL RESULT IN WIDESPREAD ACTIVITY. IN ADDITION...A
STRONG LOW LEVEL JET WILL DEVELOP THROUGH THE EVENING HOURS AND
ENHANCE LIFT OVER THE REGION. STRONG AND SEVERE THUNDERSTORMS OVER
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING ARE EXPECTED
TO CONSOLIDATE INTO A LARGE COMPLEX AND MOVE EASTWARD THROUGH MUCH
OF CENTRAL AND NORTHERN OKLAHOMA OVERNIGHT AND EARLY SATURDAY
MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY OCT 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
A THUNDERSTORM COMPLEX MAY BE ONGOING ACROSS CENTRAL AND EASTERN
OKLAHOMA SATURDAY MORNING... MOVING MOSTLY EAST OF THE AREA BY
SUNDAY MORNING. THUNDERSTORM CHANCES WILL RETURN TO OKLAHOMA AND
WESTERN NORTH TEXAS NEXT TUESDAY OR WEDNESDAY...AS ANOTHER STRONG
COLD FRONT AND UPPER LEVEL DISTURBANCE APPROACH THE SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AT 7 AM SATURDAY...OCTOBER 1ST.
11In the hours before
Special weather statement, Sep 30, 9:37 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 937 PM CDT FRI SEP 30 2005 TXZ086-090-010245- WICHITA TX-CLAY TX- 937 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLAY AND WICHITA COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF WICHITA FALLS AT 937 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. PEOPLE IN CLAY AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MAXWELL
Special weather statement, Sep 30, 9:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 939 PM CDT FRI SEP 30 2005 TXZ088-010300- BAYLOR TX- 939 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTHWEST OF BOMARTON AT 939 PM CDT...MOVING EAST NORTHEAST AT 45 MPH. THE MOST DANGEROUS PART OF THIS STORM WILL LIKELY REMAIN SOUTH OF BAYLOR COUNTY. HOWEVER...SMALL HAIL AND WINDS AROUND 50 MPH WILL BE POSSIBLE AS THE NORTHERN EDGE OF THE STORM MOVES ACROSS SOUTHERN BAYLOR COUNTY. PEOPLE IN BAYLOR COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Sep 30, 9:42 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 942 PM CDT FRI SEP 30 2005 OKZ025-028-029-010300- OKLAHOMA OK-CLEVELAND OK-MCCLAIN OK- 942 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES. DANGEROUS LIGHTNING WILL SPREAD ACROSS THE OKLAHOMA CITY METRO AREA BETWEEN NOW AND 1030 PM. THE LIGHTNING IS ASSOCIATED WITH STORMS THAT EXTEND FROM WESTERN KINGFISHER COUNTY...INTO WESTERN CANADIAN COUNTY...AND INTO SOUTHERN CADDO COUNTY. THE LIGHTNING WILL ARRIVE LONG BEFORE THE RAIN. PEOPLE IN CLEVELAND...MCCLAIN AND OKLAHOMA COUNTIES...INCLUDING THE CITIES OF DEL CITY...EDMOND...MIDWEST CITY...MOORE...NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
Special weather statement, Sep 30, 9:45 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 945 PM CDT FRI SEP 30 2005 OKZ027-028-040-010300- GRADY OK-MCCLAIN OK-GARVIN OK- 945 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWESTERN GARVIN...SOUTHEASTERN GRADY AND SOUTHERN MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF BRADLEY AT 945 PM CDT...MOVING NORTHEAST AT 40 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARVIN...GRADY AND MCCLAIN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. 24
Special weather statement, Sep 30, 9:52 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 952 PM CDT FRI SEP 30 2005 OKZ029-010300- CLEVELAND OK- 952 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY. A RAPIDLY DEVELOPING THUNDERSTORM WAS LOCATED OVER NORTHWEST NORMAN AT 952 PM CDT...MOVING NORTHEAST AT 30 MPH. SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. HOWEVER...FREQUENT CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH THIS STORM. PEOPLE IN CLEVELAND COUNTY...INCLUDING THE CITIES OF MOORE...NORMAN AND SOUTH OKLAHOMA CITY...SHOULD MONITOR THIS STORM CLOSELY. SMITH
Special weather statement, Sep 30, 9:56 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 956 PM CDT FRI SEP 30 2005 OKZ039-010315- STEPHENS OK- 956 PM CDT FRI SEP 30 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY. STRONG THUNDERSTORMS WERE LOCATED 5 MILES SOUTH OF DUNCAN AT 956 PM CDT...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED. PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SMITH
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Foard | 40 min |
| Sep 30, 7:29 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 31 min |
| Sep 30, 7:53 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 52 min |
| Sep 30, 8:07 PM CDT | Tornado Warning | OUN | Baylor | 23 min |
| Sep 30, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 69 min |
| Sep 30, 8:30 PM CDT | Tornado Warning | OUN | Baylor | 45 min |
| Sep 30, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 79 min |
| Sep 30, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Baylor | 48 min |
| Sep 30, 10:25 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 65 min |
| Oct 1, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 33 min |
| Oct 1, 1:59 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.